MAUDE Adverse Event Report: COVIDIEN ABRE VENOUS SELF-EXPANDING STENT SYSTEM; STENT, ILIAC VEIN

COVIDIEN ABRE VENOUS SELF-EXPANDING STENT SYSTEM; STENT, ILIAC VEIN
Catalog Number AB9U12100090
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure involving the deployment of an abre stent in the left proximal mid distal common iliac vein (civ) and external iliac vein (eiv), there were issues with the device.A 9fr non-medtronic sheath and a 260cm.035 non-medtronic guidewire were used.After a couple of rotations 2mm of the stent deployed then the thumb wheel kept spinning without pulling back the isolation sheet, requiring manual intervention to deploy the stent.The physician took apart the handle to pull the wire to release the stent but this was unsuccessful.This resulted in a 10-minute delay in the surgery.The lesion was characterized by 100% stenosis, a length of 100 mm, a diameter of 10 mm, minimal tortuosity, and was a soft tissue target lesion.The procedure involved pre-dilation and post-dilation using a 12x80 evercross device.The stent was successfully deployed by manually unsheathing the stent and pulling back the silver isolation sheath to deploy the stent.The delivery system was safely removed from the patient.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product analysis the device returned with the device dismantled, the stent was deployed and not returned.A kink was noted on the inner tip tube.The pull cable was still attached to the thumb wheel, the size indicated on the strain relief was 9f 12mm x 100mm the tuohy had separated from the silver retractable sheath glue was present on the tuohy and the silver retractable sheath.The blue isolation sheath was unable to be separated from the silver retractable sheath.After a period of soaking in the warm water bath, the device would still not separate.The device had to be cut with a snips to release the blue isolation sheath from the silver retractable sheath, the id of the blue isolation sheath was measured and a 0.018 pin fit comfortable into the sheath, the od of the silver retractable sheath was measured and it measured approximately 0.107 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ABRE VENOUS SELF-EXPANDING STENT SYSTEM
Common Device Name
STENT, ILIAC VEIN
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21136691
Report Number2183870-2025-00024
Device Sequence Number6825366
Product Code QAN
UDI-Device Identifier00643169796249
UDI-Public00643169796249
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
P200026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAB9U12100090
Device Lot NumberB772738
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2024
Supplement Date Received by Manufacturer03/04/2025
Initial Report FDA Received Date01/13/2025
Supplement Report FDA Received Date03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexFemale
Patient Weight79 KG